MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UC140P-AL5
Medical Device Problem Codes Fluid/Blood Leak (1250); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no additional information for this event as yet.Event date is not known.Supplemental report(s) will be filed as any information becomes available.The device has been returned and a device evaluation completed for it.Manufacture date of the device is not known.Upon inspection and testing, it was observed that there was peeling on the light guide lens cement.The device had a leak from the rubber insulation and the probe unit o-ring.User complaint of leak was confirmed.Additionally, the f-knobs had play.Wear and tear was observed on the device.
 
Event or Problem Description
As reported for this event, leaking was observed at the end of the rubber tip.There is no reported harm or adverse impact to any patient.
 
Additional Manufacturer Narrative
There is more information on the device evaluation.This supplemental report is being submitted to provide this information.The device history record review confirmed that device has no abnormalities, special adoption, or variations in manufacturing.The root cause of the issue of peeling of the crack of the rubber insulation cover and peeling of the light guide lens cement which led to the staining of the lens cannot be conclusively determined.The possible causes can be as follows: issues occurred due to excessive impact on the distal end.Issues occurred due to deterioration of the part concerned due to factors such as the use method and environment.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10646365
Report Number8010047-2020-07349
Device Sequence Number17214427
Product Code ODG
UDI-Device Identifier04953170341748
UDI-Public04953170341748
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K011314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberGF-UC140P-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1